Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 122, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 27, 2000, 1:58 AM CDT for Cumberland County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2000, 1:58 AM CDT (06:58 UTC)
- Expired
- May 27, 2000, 2:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cumberland County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:00 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
988 WUUS53 KILX 270659 SVRSPI ILC035-270745- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 158 AM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 245 AM CDT * AT 158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF TOLEDO...MOVING EAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JANESVILLE TOLEDO GREENUP THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3937 8843 3923 8843 3924 8802 3936 8802 SMITH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:32 PM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, May 26, 9:32 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 935 PM CDT THU MAY 24 2000 NOT MUCH TIME TO TALK THIS EVENING...SPC JUST THREW A WATCH INTO THE FAR WESTERN COUNTIES. BOW ECHO OVR N-CONTRL MO RACING EWD ALONG AND NORTH OF THETAE RIDGE AND MOISTURE AXIS. GOOD COVERAGE ON RAINS TNT ACRS CNTRL IL! SMITH
In the hours before
Special weather statement, May 27, 1:25 AM CDT, 33 minutes before
ILZ041>043-048>053-270700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 125 AM CDT SAT MAY 27 2000 SEVERE THUNDERSTORM WATCH NUMBER 371...WHICH WAS IN EFFECT UNTIL 3 AM...HAS BEEN CANCELED FOR SCOTT AND MORGAN COUNTIES IN CENTRAL ILLINOIS. IN ADDITION...SEVERE THUNDERSTORM WATCH NUMBER 374...WHICH WAS IN EFFECT UNTIL 6 AM...HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN CENTRAL ILLINOIS... MASON...MENARD...SANGAMON...LOGAN...DE WITT...MACON...AND CHRISTIAN. SEVERE THUNDERSTORM WATCH NUMBER 374 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES... PIATT...MOULTRIE...SHELBY...DOUGLAS...COLES...EDGAR...CUMBERLAND... CLARK...EFFINGHAM...JASPER...CRAWFORD...CLAY...RICHLAND...AND LAWRENCE. CHURCHILL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:05 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Jasper, Richland | 40 min |
| May 26, 10:42 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 63 min |
| May 26, 10:42 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Schuyler | 63 min |
| May 26, 11:45 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 45 min |
| May 26, 11:45 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 45 min |
| May 27, 12:25 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Macon, Sangamon | 50 min |
| May 27, 12:59 AM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt | 61 min |
| May 27, 12:59 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 61 min |
| May 27, 1:44 AM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar | 46 min |
| May 27, 2:25 AM CDT | Severe Thunderstorm Warning | ILX | Clark | 35 min |
| May 27, 2:37 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Jasper, Richland | 53 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.